MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0029948328
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 2.25 x 24mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the balloon failed to inflate and was broken.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 2.25 x 24mm was returned for analysis.A visual, tactile and microscopic examination identified no kinks or damages along the entire length of the hypotube and the distal extrusion identified no damage.A microscopic examination of the crimped stent identified that the crimped stent was kinked.This kink was located approximately 7mm distal from its proximal end.The stent was securely positioned between the proximal and distal markerbands.A microscopic examination of the balloon material identified no damages.Device analysis confirmed that no issues existed with the inflation of the balloon.Although visually it was noted that the crimped stent was kinked on the balloon, it was possible to inflate the balloon to its rated burst pressure of 18 atmospheres with no resistance or leaks noted.The stent fully deployed from the balloon.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19264975
Report Number2124215-2024-27358
Device Sequence Number6981550
Product Code NIQ
UDI-Device Identifier08714729980742
UDI-Public08714729980742
Combination Product (Y/N)Y
Initial Reporter StatePR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2024
Device Lot Number0029948328
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale